How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

I'm certain I currently have a case of athletes foot just by

Customer Question

Hi, I'm certain I currently have a case of athletes foot just by doing original research on my own. Itchy red toes became swollen and sore with a blister and flaky skin in-between. However, when consulted by a doctor today, she didn't think it was athletes foot and diagnosed me with a foot bacteria infection. In 5 days of the start of the itchiness I have developed a swollen gland in my upper leg/groin area. The doctor prescribed Doxycycline for this problem along with a cream to spread around my foot during this time.
Does this seem like a just prescription? Doxycycline is used to treat bacteria infection and has been known to cause athletes foot as a side effect (I'm sure you know this). But if I do have athletes foot will taking doxycycline only make it worse? Or should I be taking an anti-fungal drug to treat this. I know the doctor knows best but just from looking at athletes foot pictures and symptoms, I was most certain that was it. Thanks
Submitted: 10 months ago.
Category: Dermatology
Expert:  Dr. Pravin replied 10 months ago.

Hello

Welcome and Thank you for your query posted.

My name is***** and being a Skin, Hair and Nail specialist I would be able to provide you with an appropriate solution to your concern.

Please note that my Goal is to provide you with an Excellent Service .

Before I answer your question I would like to get some more information:

Could you send me a photo of the condition at your convenience?

You can upload the photo on www.photobucket.com and send me the link

Other method of uploading photo or a file is:

1.Click the paperclip icon

2.Click the Browse icon

3.Click the Browse button

4.Select your file and click Open

5.Click OK

6.Click Insert

7.Click Save Changes on this page

Please note that the answer provided is for information purpose only and does not substitute a Doctor - Patient Consultation in Clinic

Customer: replied 10 months ago.
I added the pic using the + Add files selection on the bottom of this page. Did it work? Photobucket would not work for me.
Expert:  Dr. Pravin replied 10 months ago.

Thank you so much for the photo sent.

I have got the photo.

Do you have history of Diabetes Mellitus ?

Since how long do you have this condition ?

Customer: replied 10 months ago.
No I do not have a history of diabetes mellitus. I've had this condition for 6 days now. It started off as an itchy red spot in between my 4th and 5th toe and has escalated to this.
Expert:  Dr. Pravin replied 10 months ago.

Yes , it is definitely a candidal infection complicated by a bacterial infection.

You would need to apply Canestan lotion on the area twice day for 15 days .

You can take Once a week Diflucan 150 mg for 4 weeks.

Doxycycline will have no role in decreasing or increasing the inflammation process .

You should be taking the anti fungal mentioned above.

Do get back to me in case of any further queries.